Mark Nicolls

Publication Details

  • Diffuse alveolar hemorrhage with underlying pulmonary capillaritis in the retinoic acid syndrome AMERICAN JOURNAL OF RESPIRATORY AND CRITICAL CARE MEDICINE Nicolls, M. R., Terada, L. S., Tuder, R. M., Prindiville, S. A., Schwarz, M. I. 1998; 158 (4): 1302-1305

    Abstract:

    All-trans-retinoic acid (ATRA) can induce a clinical remission in patients with acute promyelocytic leukemia. An adverse condition called "retinoic acid syndrome" limits this therapy. It is characterized by fever and respiratory distress, along with weight gain, pleural or pericardial effusions, peripheral edema, thromboembolic events, and intermittent hypotension. The lung disease has been previously ascribed to an infiltration of leukemic or maturing myeloid cells into lung parenchyma, which is sometimes associated with pleural effusions and diffuse alveolar hemorrhage. We report a case of retinoic acid syndrome in an 18-yr-old woman who developed diffuse alveolar hemorrhage while being treated with ATRA for acute promyelocytic leukemia. An open lung biopsy revealed pulmonary capillaritis.

    View details for Web of Science ID 000076453300044

    View details for PubMedID 9769296

Stanford Medicine Resources:

Footer Links: